Isoniazid Intoxication: Three Case Reports


Dede T., Yilmaz H. L. , Yildizdas D. R. , Aydemir S.

TRAKYA UNIVERSITESI TIP FAKULTESI DERGISI, vol.27, no.4, pp.431-434, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 4
  • Publication Date: 2010
  • Doi Number: 10.5174/tutfd.2009.01027.1
  • Title of Journal : TRAKYA UNIVERSITESI TIP FAKULTESI DERGISI
  • Page Numbers: pp.431-434

Abstract

Tuberculosis is still an important health problem in our country as its prevalence has increased in recent years. Isoniazid is one of the most commonly used antituberculous drugs because it is cheap and efficacious. When administered at high doses; it can cause convulsions, metabolic acidosis, lactic acidosis, rhabdomyolisis, coma, and even death. The basis of therapy consists of parenteral pyridoxine administration in a dose equivalent to that of the ingested isoniazid. Here we reported three cases of acute isoniazid intoxication presenting with convulsions and aimed to discuss the clinical signs, pathophysiology, and treatment of isoniazid intoxication.